Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 64, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 27, 2017, 2:23 PM CDT for Caldwell County, Christian County, Hopkins County, Kentucky. It was in force for 37 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 2:23 PM CDT (19:23 UTC)
- Expired
- Mar 27, 2017, 3:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Caldwell County, KY, Christian County, KY, Hopkins County, KY
The radar
The Ft Campbell radar (KHPX), 43 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 2:32 PM CDT | TSTM WND DMG | Hopkinsville, KY | TREES BLOCKING SOUTHBOUND LANE AT INTERSECTION OF KY-109 AND MJ BOYD ROAD. |
| Mar 27, 2:47 PM CDT | HAIL 0.75 | Hopkinsville, KY | REPORTED AT CHRISTIAN COUNTY HIGH SCHOOL |
| Mar 27, 2:55 PM CDT | TSTM WND DMG | Pembroke, KY | POWERLINES DOWN ON RAILROAD CROSSING |
| Mar 27, 2:56 PM CDT | TSTM WND DMG | 5 Wnw Crofton, KY | SEVERAL TREES DOWN ACROSS THE ROADWAY AT THE INTERSECTION OF HWY 108 AND 800. |
| Mar 27, 3:00 PM CDT | TSTM WND DMG | Hopkinsville, KY | TREES DOWN BLOCKING THE INTERSECTION OF PYLRE AND COX MILL ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488
WUUS53 KPAH 271923
SVRPAH
KYC033-047-107-272000-
/O.NEW.KPAH.SV.W.0064.170327T1923Z-170327T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
223 PM CDT MON MAR 27 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Christian County in south central Kentucky...
Southeastern Caldwell County in western Kentucky...
Southeastern Hopkins County in northwestern Kentucky...
* Until 300 PM CDT
* At 223 PM CDT, severe thunderstorms were located along a line
extending from near Princeton to near Cadiz to near Big Rock,
moving northeast at 65 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hopkinsville, Madisonville, Oak Grove, Dawson Springs, Fort
Campbell North, Earlington, Nortonville, Pembroke, Mortons Gap,
Crofton, Cobb, White Plains, St. Charles, Lafayette, Hawkins and
Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3696 8766 3700 8773 3697 8777 3715 8785
3740 8731 3739 8730 3731 8734 3731 8738
3726 8739 3719 8731 3716 8733 3713 8733
3711 8729 3708 8728 3707 8726 3664 8734
3664 8769
TIME...MOT...LOC 1923Z 238DEG 55KT 3713 8780 3688 8773 3666 8778
HAIL...1.25IN
WIND...60MPH
$$
ps2 follow-up statements
929
WWUS53 KPAH 271936
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
236 PM CDT MON MAR 27 2017
KYC033-047-107-272000-
/O.CON.KPAH.SV.W.0064.000000T0000Z-170327T2000Z/
Christian KY-Caldwell KY-Hopkins KY-
236 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CHRISTIAN...SOUTHEASTERN CALDWELL AND SOUTHEASTERN HOPKINS
COUNTIES...
At 236 PM CDT, severe thunderstorms were located along a line
extending from Dawson Springs to 6 miles northwest of Hopkinsville to
9 miles northwest of Fort Campbell North, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hopkinsville, Madisonville, Oak Grove, Dawson Springs, Fort Campbell
North, Earlington, Nortonville, Pembroke, Mortons Gap, Crofton, Cobb,
White Plains, St. Charles, Lafayette, Hawkins and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3696 8766 3700 8773 3697 8777 3715 8785
3740 8731 3739 8730 3731 8734 3731 8738
3726 8739 3719 8731 3716 8733 3713 8733
3711 8729 3708 8728 3707 8726 3664 8734
3664 8769
TIME...MOT...LOC 1936Z 241DEG 49KT 3715 8767 3693 8757 3671 8762
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
ps799
WWUS53 KPAH 271948
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
248 PM CDT MON MAR 27 2017
KYC033-271957-
/O.CAN.KPAH.SV.W.0064.000000T0000Z-170327T2000Z/
Caldwell KY-
248 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALDWELL COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
south central, western and northwestern Kentucky.
LAT...LON 3696 8766 3706 8768 3725 8762 3740 8731
3739 8730 3731 8734 3731 8738 3726 8739
3719 8731 3716 8733 3713 8733 3711 8729
3708 8728 3707 8726 3664 8734 3664 8760
TIME...MOT...LOC 1947Z 238DEG 55KT 3721 8755 3699 8745 3677 8750
$$
KYC047-107-272000-
/O.CON.KPAH.SV.W.0064.000000T0000Z-170327T2000Z/
Christian KY-Hopkins KY-
248 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CHRISTIAN AND SOUTHEASTERN HOPKINS COUNTIES...
At 247 PM CDT, severe thunderstorms were located along a line
extending from near Mortons Gap to near Crofton to near Hopkinsville,
moving northeast at 65 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hopkinsville, Madisonville, Oak Grove, Fort Campbell North,
Earlington, Nortonville, Pembroke, Mortons Gap, Crofton, White
Plains, St. Charles, Hawkins and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3696 8766 3706 8768 3725 8762 3740 8731
3739 8730 3731 8734 3731 8738 3726 8739
3719 8731 3716 8733 3713 8733 3711 8729
3708 8728 3707 8726 3664 8734 3664 8760
TIME...MOT...LOC 1947Z 238DEG 55KT 3721 8755 3699 8745 3677 8750
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
psWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:54 PM CDT, 29 minutes earlier.
Area forecast discussion, Mar 27, 1:54 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Paducah KY 154 PM CDT Mon Mar 27 2017 .SHORT TERM...(Tonight through Wednesday night) Issued at 138 PM CDT Mon Mar 27 2017 Near term convective (svr) environment continues, with best threat area appearing now to be shifting to Lakes/eastward across southern Pennryile, where best dew point surge/area of some breaks/highest MU Capes coexist. Area of ongoing convection has picked up steam, from around 32Kts earlier today to ongoing around 40Kts now, and this is anticipated as upper jet is moving in. This should propel convection thru southern Ky fairly quickly, with HRRR modeling the ongoing activity reasonably well, and taking bulk of its pcpn thru the area/into scntl Ky/cntl Tn by 23Z. Will go near certainty Pops til then, and cut into them drastically afterwards. May maintain upper trof/instability shower chance or slight chance, esp east, overnight however. After tonight, Tuesday offers a pause, with the upper ridge nudging across the mid Mississippi/Tennessee valleys. Then another robust storm system takes shape and ejects across the southern Plains, moving its convection into the lower and mid Mississippi valleys Wed night-Thursday, with maybe some warm sector/advection chances showing up earlier, esp west, during the day Wed. A similar environment is encountered so we are outlooked SWODY3 Marginal to Slight risk for late Wed night into Thursday morning, with the 15% bubbling across western Ky Thursday, not too dissimilar to Today. .LONG TERM...(Thursday through Sunday) Issued at 256 AM CDT Mon Mar 27 2017 Models are in better agreement on the track of our late week surface low, taking it from southwest Missouri into central Illinois then into the southern Great Lakes region. Both the ECMWF and GFS have it around the St. Louis area around 00z Friday, with the Canadian about 6 hours slower. This track and general timing has the associated cold front moving across the PAH forecast area late Thursday into Thursday night. Along and ahead of the front, models produce widespread precipitation Thursday into Thursday night, and went with likely to categorical pops for showers. Based on the expected track of the low, we should have better instability across our region, so increased thunderstorm possibilities from slight chance to chance during the day Thursday, with slight chances into Thursday evening. Lingered some slight chances of thunder in our eastern counties late Thursday night until the front moves east of our area. Showers will taper off from west to east on Friday. Surface high pressure centered north of the PAH forecast area and a weak upper level ridge over the lower and middle Mississippi Valley will give us dry conditions Friday night into at least early Saturday night. Models show an upper low moving toward the region on Sunday and included some chances for showers. South winds ahead of the cold front will give us unseasonably warm temperatures Thursday into Thursday night. Cooler air will filter in behind the front, and daytime highs will return to near seasonal for Friday through Sunday, with overnight lows still a few degrees above normal. && .AVIATION... Issued at 138 PM CDT Mon Mar 27 2017 Convective chances with associated restrictions should be moving out by next issuance time, until then, strong storms are possible, esp KPAH/KOWB. Overnight, parent upper trof moving overhead will keep unsettled MVFR CIGS and MVFR VSBYS may occur at times as well. Tmrw should see generally improving flight conditions, though CIGS may be maintained early, until diurnal heating can erode/lift cloud bases to VFR. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Mar 27, 3:20 AM CDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 320 AM CDT Mon Mar 27 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 320 AM CDT Mon Mar 27 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Thunderstorms are possible over all or part of the outlook area today and tonight. A few storms may become severe mainly this afternoon and evening with damaging winds and large hail being the primary hazards. A tornado or two is not out of the question. Otherwise locally heavy downpours and lightning will be the primary hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are possible over all or part of the outlook area Wednesday night, Thursday, and Thursday night. Widespread severe weather is not expected at this time. Locally heavy downpours and lightning will be the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required this afternoon and evening. JP/RST
In the hours before
Local storm report, Mar 27, 1:44 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
144 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL KIRKSEY 36.68N 88.43W
03/27/2017 E1.25 INCH CALLOWAY KY TRAINED SPOTTER
&&
DLLLocal storm report, Mar 27, 1:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
156 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL NEW CONCORD 36.60N 88.07W
03/27/2017 E0.75 INCH CALLOWAY KY TRAINED SPOTTER
&&
DLLLocal storm report, Mar 27, 1:59 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
159 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL KIRKSEY 36.68N 88.43W
03/27/2017 E1.75 INCH CALLOWAY KY PUBLIC
&&
DLLLocal storm report, Mar 27, 2:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL NEW CONCORD 36.60N 88.07W
03/27/2017 E1.00 INCH CALLOWAY KY EMERGENCY MNGR
&&
DLLLocal storm report, Mar 27, 2:03 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
203 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL AURORA 36.78N 88.14W
03/27/2017 E1.00 INCH MARSHALL KY TRAINED SPOTTER
&&
DLLLocal storm report, Mar 27, 2:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
211 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 3 ENE MADISONVILLE 37.35N 87.45W
03/27/2017 E0.88 INCH HOPKINS KY TRAINED SPOTTER
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:17 PM CDT | Special Weather Statement | PAH | Fulton, Hickman | 43 min |
| Mar 27, 12:47 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 28 min |
| Mar 27, 1:13 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 47 min |
| Mar 27, 1:25 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 21 min |
| Mar 27, 1:42 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 33 min |
| Mar 27, 1:55 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 50 min |
| Mar 27, 2:41 PM CDT | Tornado Warning | PAH | Christian, Hopkins | 23 min |
| Mar 27, 3:03 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Muhlenberg | 27 min |
| Mar 27, 3:51 PM CDT | Special Weather Statement | PAH | Fulton, Graves, Hickman | 54 min |
| Mar 27, 3:53 PM CDT | Areal Flood Advisory | PAH | Calloway, Graves | 3 hr |
| Mar 27, 4:09 PM CDT | Special Weather Statement | PAH | Calloway, Marshall | 36 min |
| Mar 27, 4:12 PM CDT | Areal Flood Advisory | PAH | Marshall | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.